Skip to main content
Article thumbnail
Location of Repository

An integral equation method for a boundary value problem arising in unsteady water wave problems

By M. D. Preston, P. G Chamberlain and S. N. Chandler-Wilde

Abstract

In this paper we consider the 2D Dirichlet boundary value problem for Laplace’s equation in a non-locally perturbed half-plane, with data in the space of bounded and continuous functions. We show uniqueness of solution, using standard Phragmen-Lindelof arguments. The main result\ud is to propose a boundary integral equation formulation, to prove equivalence with the boundary value problem, and to show that the integral equation is well posed by applying a recent partial generalisation of the Fredholm alternative in Arens et al [J. Int. Equ. Appl. 15 (2003) pp. 1-35]. This then leads to an existence proof for the boundary value problem.\ud Keywords. Boundary integral equation method, Water waves, Laplace’

Topics: 510
Publisher: Rocky Mountain Mathematics Consortium
Year: 2008
OAI identifier: oai:centaur.reading.ac.uk:1161

Suggested articles


To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.